Facebook Pixel
EmpowHER Guest

Has anyone experienced a delayed 2nd period after taking Plan B One-Step?

By Anonymous July 9, 2015 - 12:41pm
Rate This

Hi. I just wanted to share my situation and see if there were other women out there who may be going through the same thing.

I took Plan B One-Step about six weeks ago after an unprotected incident. I say incident because it was just really brief unprotected penetration that lasted <30 seconds. I panicked as my period tracker indicated that I was in my "fertile window" and due to ovulate soon. I purchased the pill and took it the following morning about 17/18 hours later. I was hesitant to take it, given its many side effects, but had worked myself up to go through with it just in case. I was fine after taking it, no symptoms. I was an absolute emotional MESS though. My anxiety was out of control and I ended up losing about 13 lbs throughout the experience. I was depressed and constantly upset. And this was from a situation that was already unlikely to cause pregnancy to begin with.

Anyway, I started experiencing some PMS type symptoms just over a week after ingesting the pill--slight cramps and hot flashes. The cramps were strange for me. They were concentrated in my pelvic region and felt like my pelvis was on fire. Normally I have just back cramps. My period ended up starting on June 7--two days earlier than I was anticipating--and was a totally normal period. I experienced heavier clotting than normal, but it was otherwise a completely regular period for me. Lasted 5 days, started out light and got progressively heavier, then ended lightly. Mind you, I was experiencing SEVERE anxiety during this time. There was one day I had to call in to work because I couldn't even get out of bed from depression. It took another week after my period had ended for the anxiety to calm down. I went on with the rest of my month as usual. Perfectly happy that I had gotten through that experience and ready to move on with life and make better choices about my health and sex life.

My boyfriend and I have not had sex since this incident, which occurred on Memorial Day 2015. Therefore, it has been six weeks since this all went down. My period tracker said I was due to start back on my period again July 4--estimating a normal 28 day cycle, which is typically normal for me. However, here I am on day 33 after my post Plan B period and I have no sign of it. No PMS, no spotting, nothing. I have two negative pregnancy tests that were taken on days 30 and 31 using First Response. At this point, I'd be considered 8 weeks pregnant and that should show up on a urine test. I have no symptoms of pregnancy either aside from a missed 2nd period. I'm really frustrated. That time was really dark for me and the amount of anxiety I experienced was so beyond unhealthy. I am really trying not to worry myself too much at this point, as it is still highly unlikely that I am pregnant. Last night I began experiencing sore breasts. Nothing too insane, but just slightly tender and heavier feeling. I noticed my cervical fluids were thick and white/cloudy in color. I think that is normal, as I have noticed it before. I just want to know if anyone else has had an experience similar to this one. Normal period after Plan B One-Step and the next one was late to the party or a no-show?

Add a Comment3 Comments

EmpowHER Guest

I just went through a very similar experience. I used plan b as a precaution after an incident almost identical to yours. Better safe than sorry. I experienced some symptoms about 4 days after taking it, but by day 10 I had gotten my period, although it was a week early. Very normal period.

I too was ready to put this awful incident behind me, so I was very nervous when my second cycle was late. I understand that stress can causes delayed ovulation etc.... And I think this is what happened to me. I was supposed to ovulate around July 8, and then I noticed more fertile cervical mucus on the 12. So I did my best not to freak out (read: only took 6 pregnancy tests, lol) and waited. I also would've been 8 weeks, so I knew the test should be accurate. I got negative results. If I count from the first day of my "first" period after plan b, I did not get my 2nd period until 37 days later. Try your best not to freak out, your chances of pregnancy are slim, but I know it's still upsetting. It's very normal to have a long second cycle after taking plan b.

July 30, 2015 - 1:55am
EmpowHER Guest
Anonymous (reply to Anonymous)

How was your third period after that? I got mine on day 36 for the second period and now approaching my third. Not sure if it will come in a normal time frame or if it will also be a little late. I know it is going to throw me off as I had intercourse once since then. But it was protected this time. No ejacualtion either. I hate that stupid pill.

August 4, 2015 - 11:49am

Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Some women do experience side effects after taking Plan B One-Step. Menstrual changes top the list of side effects. The menstrual cycle can be delayed or even come early. The flow can be heavier or lighter, or there can be spotting.

I hope this information helps and that some of the other members of the community chime in with their personal experiences.

Be well,

July 9, 2015 - 2:58pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!